Alert archive / North Dakota / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 6, 2017, 2:23 PM MST for 28 counties in North Dakota. It took effect at Jan 6, 2017, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:23 PM MST (21:23 UTC)
- In effect from
- Jan 6, 2017, 5:00 PM MST
- Expired
- Jan 7, 2017, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 28 counties
Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS43 KBIS 062123 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 323 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY TONIGHT THROUGH FRIDAY MORNING... .WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. NDZ001>005-009>013-021>023-025-035>037-070530- /O.NEW.KBIS.WC.Y.0003.170107T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN 323 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ017>020-031>034-042-045>048-050-051-070530- /O.NEW.KBIS.WC.Y.0003.170107T0400Z-170107T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 323 PM CST FRI JAN 6 2017 /223 PM MST FRI JAN 6 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY. * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO BETWEEN 10 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JV
8 follow-up statements
434 WWUS43 KBIS 062146 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 346 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY TONIGHT THROUGH SATURDAY MORNING... .WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. NDZ001>005-009>013-021>023-025-035>037-070600- /O.CON.KBIS.WC.Y.0003.170107T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN 346 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ017>020-031>034-042-045>048-050-051-070600- /O.CON.KBIS.WC.Y.0003.170107T0400Z-170107T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 346 PM CST FRI JAN 6 2017 /246 PM MST FRI JAN 6 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN 10 PM THIS EVENING AND NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
027 WWUS43 KBIS 070053 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 653 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY TONIGHT THROUGH SATURDAY MORNING... .WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA TONIGHT INTO SATURDAY MORNING. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. NDZ001>005-009>013-021>023-025-035>037-070900- /O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BISMARCK...STEELE...TAPPEN...JAMESTOWN 653 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WIND CHILLS WILL RANGE FROM 25 BELOW TO 35 BELOW ZERO TONIGHT THROUGH SATURDAY MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. && $$ NDZ017>020-031>034-042-045>048-050-051-070900- /O.CON.KBIS.WC.Y.0003.170107T0400Z-170107T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 653 PM CST FRI JAN 6 2017 /553 PM MST FRI JAN 6 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... * WIND CHILLS WILL RANGE FROM 25 BELOW TO 35 BELOW ZERO TONIGHT THROUGH SATURDAY MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. && $$ HEINERT
919 WWUS43 KBIS 070600 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1200 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY THROUGH SATURDAY MORNING... .WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA INTO SATURDAY MORNING. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071400- /O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 1200 AM CST SAT JAN 7 2017 /1100 PM MST FRI JAN 6 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH SATURDAY MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. && $$
671 WWUS43 KBIS 070936 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY THROUGH SATURDAY MORNING... .WIND CHILLS TO AROUND 35 BELOW ZERO WILL CONTINUE ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS MORNING. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071745- /O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 336 AM CST SAT JAN 7 2017 /236 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH THIS MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. && $$
800 WWUS43 KBIS 071228 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 628 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY THROUGH THIS MORNING... .WIND CHILLS AROUND 25 BELOW TO 40 BELOW ZERO WILL CONTINUE ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS MORNING. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 628 AM CST SAT JAN 7 2017 /528 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILLS AROUND 25 BELOW TO 40 BELOW ZERO THROUGH THIS MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. && $$
227 WWUS43 KBIS 071431 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 831 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY THROUGH THIS MORNING... .DANGEROUS WIND CHILLS TO 40 BELOW ZERO WILL CONTINUE ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS MORNING. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 831 AM CST SAT JAN 7 2017 /731 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * DANGEROUS WIND CHILLS TO 40 BELOW ZERO THROUGH THIS MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN 10 TO 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. && $$ PJA
682 WWUS43 KBIS 071438 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 838 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY THROUGH THIS MORNING... .DANGEROUS WIND CHILLS TO 40 BELOW ZERO WILL CONTINUE ACROSS CENTRAL AND MOST OF WESTERN NORTH DAKOTA THROUGH THIS MORNING. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 838 AM CST SAT JAN 7 2017 /738 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * DANGEROUS WIND CHILLS TO 40 BELOW ZERO THROUGH THIS MORNING. * WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN 10 TO 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. && $$
544 WWUS43 KBIS 071800 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1200 PM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY ALLOWED TO EXPIRE... .WIND CHILL VALUES WERE RISING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-071900- /O.EXP.KBIS.WC.Y.0003.000000T0000Z-170107T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 1200 PM CST SAT JAN 7 2017 /1100 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... WIND CHILL VALUES WERE RISING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 2:20 PM MST, 3 minutes earlier.
Area forecast discussion, Jan 6, 2:20 PM MST, 3 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 320 PM CST Fri Jan 6 2017 .SHORT TERM...(This evening through Saturday) Issued at 319 PM CST Fri Jan 6 2017 The cold conditions are the main concern in the short term, with wind chill headlines again tonight. Currently...northwest flow aloft was well-established with a large Hudson Bay Low dominating eastern North America. At the surface, arctic high pressure was centered over the Canadian Front Range of Alberta/Saskatchewan...with the exiting high pressure well to our south in the Southern Plains. Between the two arctic highs was a low pressure area...with broad low pressure over the Rockies. A weak shortwave in the upper level northwesterly flow was associated with the area of light snow that developed and moved southeast across western and central ND today. Tonight...the arctic high pressure system will move southeast into the Dakotas. This will result in another reinforced shot of arctic air, with overnight lows of 10 to 20 below zero across most of ND. This cold air and resultant wind chills of 25 to 35 below zero will necessitate another wind chill advisory for central and all but far southwestern ND. On the southwestern edge of this arctic high, some lower clouds with weak upper level shortwave energy. This will warrant keeping a slight chance mention of light snow in far southwestern counties this evening. The arctic high pressure slides southeast on Saturday, with highs barely reaching the zero mark over the eastern half of the state, with highs near only 10 above in the far southwest. .LONG TERM...(Saturday night through Friday) Issued at 319 PM CST Fri Jan 6 2017 Continued on the cold side Saturday night through Sunday, then a few chances of light snow for much of next week...concluding with more cold and wind chill concerns towards the end of next week. Northwesterly flow aloft will dominate the early part of the long term period (Saturday through Sunday), with an upper level ridge building over the Rockies as a large storm system approaches the west coast. Saturday night an arctic high pressure center exits our area to the southeast, with warm advection taking place in the west overnight. We should still see cold conditions Saturday night, with evening lows of 5 to 10 below in the west...and steady or rising temperatures. Central ND will likely see lows of 10 to 15 below. On Sunday, a cold front moves southeast across the state...with another arctic high moving southeast from the Canadian Front Range across ND. Looking at highs above zero Sunday...from the single digits north to 10 to 15 above in the south. Sunday night through Friday: The global models take the oncoming west coast storm system and develop it into a more broad and open wave that expands across the Rockies and across central North America. This pattern will allow a series of progressive shortwaves in the flow to move west-to-east across North America through next week. The first shot of light snow for our area is forecast to arrive late Sunday night and continue into Monday...with another chance following quickly Monday night. At this time it appears that most of western and central ND would receive around 1 to 3 inches of snow Sunday night through Monday night. The global models are not in good agreement regarding position and timing of any shortwaves beyond Tuesday. The consensus of these is of low confidence, and yields only slight chances of light snow in some parts of western and central ND Tuesday night and Wednesday. The global models do agree that another arctic high pressure system is progged to move southeast out of the Canadian Rockies and affect ND from Wednesday night through Thursday night. This would bring below zero highs on Thursday, with wind chill concerns Wednesday night through Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1221 PM CST Fri Jan 6 2017 IFR conditions in light snow will slowly improve across southwest and south central North Dakota this afternoon. MVFR stratus in southern Canada and far northern North Dakota may impact KISN and KMOT this afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 10 PM CST /9 PM MST/ this evening to noon CST /11 AM MST/ Saturday for NDZ017>020-031>034-042-045>048- 050-051. Wind Chill Advisory until noon CST Saturday for NDZ001>005- 009>013-021>023-025-035>037. && SHORT TERM...JV LONG TERM...JV AVIATION...AYD
Hazardous weather outlook, Jan 6, 5:30 AM MST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 630 AM CST FRI JAN 6 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071230- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 630 AM CST FRI JAN 6 2017 /530 AM MST FRI JAN 6 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH NOON TODAY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. FRIGID WIND CHILL VALUES TO 35 BELOW ZERO EXPECTED AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ARCTIC AIR WILL DOMINATE THROUGH SUNDAY WITH FRIGID WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO EACH NIGHT AND EARLY MORNING OVER MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.